MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD SYRINGE 5ML LS

BECTON DICKINSON MEDICAL (SINGAPORE) BD SYRINGE 5ML LS
Model Number 305855
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported lot# 9266694 was not found for the catalog number.Device expiration date: unknown.Device manufacture date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that foreign matter was found at an unspecified time with a 5 ml bd¿ enteral syringe with clear barrel & bd univia¿ connector.The following information was provided by the initial reporter, "5ml syringe was found to have a small clear plastic piece inside the barrel of the syringe above the plunger stopper.".
 
Event or Problem Description
It was reported that foreign matter was found at an unspecified time with a bd syringe 5ml ls.The following information was provided by the initial reporter, "5ml syringe was found to have a small clear plastic piece inside the barrel of the syringe above the plunger stopper.".
 
Additional Manufacturer Narrative
Correction: the catalog and lot numbers have been updated by the customer.The following fields have been corrected: b.5.Describe event or problem: it was reported that foreign matter was found at an unspecified time with a bd syringe 5ml ls.The following information was provided by the initial reporter, "5ml syringe was found to have a small clear plastic piece inside the barrel of the syringe above the plunger stopper." d.4.Medical device lot #: 9266694, d.4.Medical device expiration date: 2024-09-30, h.4.Device manufacture date: 2019-09-23, d.1.Medical device brand name: bd syringe 5ml ls.D.1 medical device type: n/a d.2.Common device: syringe d.3.Medical device manufacturer: becton dickinson medical (singapore) d.4 medical device catalog #: 302130, d.4.Unique identifier (udi) #: (b)(4), g.2 manufacturing location: becton dickinson medical (singapore) d.10.Device available for eval?: yes d.10 returned to manufacturer on: 2020-04-13 h3 other text : see h.10.
 
Additional Manufacturer Narrative
H.6.Investigation: one photo and one actual sample were received by our quality team for evaluation.Upon visual inspection, it was observed that there was a solid plastic piece inside the syringe barrel.The solid pieces were the same diameter as the plunger.The incident could be verified.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the investigation, this could be chip off of plunger dimension c; thereafter stuck at stopper lower tooling, when stopper feed into lower tooling, there is tendency the chip off pp stick to the stopper and get assembled.
 
Event or Problem Description

Brand Name
BD SYRINGE 5ML LS
Common Device Name
SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore CT 06018
MDR Report Key9950275
Report Number1213809-2020-00242
Device Sequence Number19557564
Product Code KNT
UDI-Device Identifier30382903058557
UDI-Public30382903058557
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K112434
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2024
Device Model Number305855
Device Catalogue Number302130
Device Lot Number9266694
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2020
Initial Date Received by Manufacturer 03/19/2020
Supplement Date Received by Manufacturer03/19/2020
03/19/2020
Initial Report FDA Received Date04/10/2020
Supplement Report FDA Received Date05/08/2020
07/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;